Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 23, 2025, 7:10 PM CDT for Blanco County, Gillespie County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2025, 7:10 PM CDT (00:10 UTC)
- Expired
- Mar 23, 2025, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blanco County, TX, Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 73 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 5:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
223
WUUS54 KEWX 240010
SVREWX
TXC031-171-240100-
/O.NEW.KEWX.SV.W.0008.250324T0010Z-250324T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
710 PM CDT Sun Mar 23 2025
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Blanco County in south central Texas...
East central Gillespie County in south central Texas...
* Until 800 PM CDT.
* At 709 PM CDT, a severe thunderstorm was located over Hye, or 14
miles northwest of Blanco, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Johnson City, Stonewall, Rocky Creek, Flugrath, Hye, Sandy, Albert,
LBJ State Park, and LBJ National Historical Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3030 9829 3005 9851 3010 9856 3025 9868
3040 9851
TIME...MOT...LOC 0009Z 307DEG 7KT 3027 9856
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM2 follow-up statements
309
WWUS54 KEWX 240023
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
723 PM CDT Sun Mar 23 2025
TXC031-171-240100-
/O.CON.KEWX.SV.W.0008.000000T0000Z-250324T0100Z/
Blanco TX-Gillespie TX-
723 PM CDT Sun Mar 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN BLANCO AND EAST CENTRAL GILLESPIE COUNTIES...
At 723 PM CDT, a severe thunderstorm was located over Rocky Creek, or
12 miles northwest of Blanco, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Johnson City, Stonewall, Rocky Creek, Flugrath, Hye, Sandy, Albert,
LBJ State Park, and LBJ National Historical Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3030 9829 3005 9851 3010 9856 3025 9868
3038 9846
TIME...MOT...LOC 0023Z 307DEG 7KT 3025 9853
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM913
WWUS54 KEWX 240046
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
746 PM CDT Sun Mar 23 2025
TXC031-171-240100-
/O.CON.KEWX.SV.W.0008.000000T0000Z-250324T0100Z/
Blanco TX-Gillespie TX-
746 PM CDT Sun Mar 23 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WEST CENTRAL BLANCO AND EAST CENTRAL GILLESPIE COUNTIES...
At 745 PM CDT, a severe thunderstorm was located over Hye, or 11
miles northwest of Blanco, moving east at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stonewall, Rocky Creek, Flugrath, Hye, Albert, LBJ State Park, and
LBJ National Historical Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3005 9851 3010 9856 3023 9867 3032 9855
3023 9835
TIME...MOT...LOC 0045Z 291DEG 9KT 3023 9855
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:44 PM CDT, 26 minutes earlier.
Area forecast discussion, Mar 23, 6:44 PM CDT, 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 644 PM CDT Sun Mar 23 2025 ...New AVIATION (00Z TAFS)... .MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 62 ... Issued at 605 PM CDT Sun Mar 23 2025 Thunderstorms have begun to form ahead of a front and will continue through the evening. The airmass ahead of the front is warm and moist with CAPE values forecast near 2000 j/kg. There is not much deep layer shear, but that much CAPE should be sufficient to generate severe storms. Large hail looks to be the most likely threat. We have issued a Severe Thunderstorm Watch which is in effect until 1 am. && .SHORT TERM... (Tonight through Monday night) Issued at 152 PM CDT Sun Mar 23 2025 Key Message: - Strong to severe storms possible this evening into early Monday morning for portions of the Hill Country into the I-35 corridor. A cold front is currently moving through northwest Texas and will continue to move southward through this afternoon and evening. As the front moves into portions of the Hill Country shortly after peak heating, we should see isolated to scattered showers and storms develop along the front. A weak upper disturbance and decent instability should allow for a few strong to severe storms to develop along the front. Recent updates from the SPC Day 1 convective outlook now place most of Williamson, Travis, Bastrop and Lee counties in a Slight Risk (level 2 of 5) for severe weather. Farther south and west, the Marginal Risk (level 1 of 5) for severe storms extends across most of the Hill Country into the I-35 corridor near New Braunfels, then eastward to near La Grange. The main severe weather concern will be large hail, along with damaging winds. The main time window of concern is roughly 6 PM this evening until 3 AM Monday morning. Not much cooling is anticipated behind the above mentioned cold front on Monday as daytime highs are still expected to reach the 80s for most locations. We did keep a low chance for late afternoon showers and storms in the forecast for areas right along the Rio Grande. At least one or two of the hi-res models show the possibility of an isolated storm or two over portions of the Hill Country into the southern Edwards Plateau Monday afternoon and evening as a warm front lifts northward. For now we will keep the forecast dry as both large scale forcing and atmospheric winds are fairly weak. We will continue to monitor and adjust the forecast as needed. && .LONG TERM... (Tuesday through Sunday) Issued at 152 PM CDT Sun Mar 23 2025 Key Messages: -Hot & dry Tuesday with some mild fire weather concerns -Best chance of rain in several weeks from late Wednesday through Friday, with widespread 1+ inch rains possible The hottest day of the next week is Tuesday as a large western CONUS upper ridge extends into TX. Undercutting this upper ridge is a broad upper disturbance moving east along the US/Mexico border toward TX. The combined effects of these systems brings not only a hot day but possibly a breezy one as southerly surface winds increase ahead of the disturbance. The winds are not expected to particularly strong like the ones from last week's multi-day fire weather patterns, but there could be just enough for an afternoon of locally elevated fire weather conditions. Thankfully, this is is about it for the fire weather issues for awhile as a near widespread rain event is expected for Wednesday through Friday. Initially moisture levels will be limited for daytime Wednesday, so the initial rain chances will be mostly west of Hwy 281 to the Rio Grande and fed mostly by elevated Pacific instability and moisture. The moist and unstable layer becomes more rooted toward the surface by Thursday morning, and a solid conveyor belt of low to mid level moisture should bring many hours of good rain opportunity for much of the area. The latest GFS still shows a scenario of multiple waves of convection moving through the broad upper trough over TX, but the amounts have come down to earth compared to what was seen in the 12Z 3/22 run. We still believe that there will be a larger embedded complex that will provide the bulk of the rain as opposed to multiple waves, but we'd love to be wrong! Assuming the more conservative scenario, a solid swath of 1-2 inch rains should temporarily silence the fire weather concerns for a week or two and usher in a more definitive green-up that has eluded much our area so far this spring. Some secondary rounds of showers and storms are depicted as late as the wee hours Saturday morning, but a mostly dry and mild weekend is projected. There is a quick-hitting wave of convection possible in Central Texas Sunday afternoon according to the GFS, but the ECM and CMC do not reflect this. && .AVIATION... (00Z TAFS) Issued at 639 PM CDT Sun Mar 23 2025 Thunderstorms are in the forecast at area terminals this evening. Opted for more confidence at AUS with a TEMPO group while a PROB30 was utilized for lower confidence in storms reaching SAT and SSF. MVFR ceilings now appear less likely at AUS and most likely at SAT, SSF, and DRT. We will see a wind shift overnight, primarily between 05Z-09Z with northeasterly winds behind a frontal boundary. A shift to more easterly and east-southeasterly is expected by midday Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 60 85 63 91 / 50 0 0 0 Austin Bergstrom Intl Airport 59 85 59 90 / 50 0 0 0 New Braunfels Muni Airport 62 87 61 92 / 40 0 0 0 Burnet Muni Airport 56 83 58 91 / 30 0 0 10 Del Rio Intl Airport 66 89 64 93 / 10 20 10 0 Georgetown Muni Airport 57 84 59 91 / 40 0 0 10 Hondo Muni Airport 62 89 60 92 / 20 10 10 0 San Marcos Muni Airport 60 85 60 90 / 50 0 0 0 La Grange - Fayette Regional 63 83 63 88 / 40 10 0 0 San Antonio Intl Airport 62 86 63 91 / 40 0 10 0 Stinson Muni Airport 65 88 63 92 / 30 0 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...05 Long-Term...18 Aviation...MMM
In the hours before
Special weather statement, Mar 23, 5:18 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
518 PM CDT Sun Mar 23 2025
TXZ171-188-232300-
Gillespie TX-Llano TX-
518 PM CDT Sun Mar 23 2025
...A strong thunderstorm will impact portions of northeastern
Gillespie and southwestern Llano Counties through 600 PM CDT...
At 518 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Crabapple, or 8 miles northwest of Fredericksburg,
moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fredericksburg, Cherry Spring, Prairie Mountain, Enchanted Rock State
Natural Area, Eckert, Crabapple, Willow City, and Oxford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 9860 3036 9859 3025 9894 3043 9908
3050 9900 3050 9897 3053 9896 3063 9884
TIME...MOT...LOC 2218Z 237DEG 9KT 3038 9894
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
05Special weather statement, Mar 23, 6:38 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
638 PM CDT Sun Mar 23 2025
TXZ188-190-240030-
Blanco TX-Gillespie TX-
638 PM CDT Sun Mar 23 2025
...A strong thunderstorm will impact portions of northern Blanco and
east central Gillespie Counties through 730 PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hye, or 15 miles southwest of Round Mountain, moving southeast at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blanco, Johnson City, Stonewall, Rocky Creek, Hye, Sandy, Pedernales
Falls State Park, LBJ State Park, and LBJ National Historical Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Texas.
&&
LAT...LON 3028 9871 3042 9864 3032 9823 3007 9836
TIME...MOT...LOC 2338Z 295DEG 14KT 3032 9859
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BradyLocal storm report, Mar 23, 6:41 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
641 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM Hail Harper 30.30N 99.24W
03/23/2025 E0.50 Inch Gillespie TX Public
&&
MBLocal storm report, Mar 23, 6:43 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
643 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM Hail 9 NE Enchanted Rock Sta 30.59N 98.70W
03/23/2025 M0.75 Inch Llano TX Cocorahs
&&
CVPLocal storm report, Mar 23, 7:01 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
701 PM CDT Sun Mar 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Hail 3 W Harper 30.30N 99.30W
03/23/2025 M2.00 Inch Gillespie TX Public
Time estimated via radar.
&&
MBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:11 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Gillespie, Kerr | 64 min |
| Mar 23, 7:35 PM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 40 min |
| Mar 23, 7:37 PM CDT | Special Weather Statement | EWX | Caldwell | 38 min |
| Mar 23, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 49 min |
| Mar 23, 7:48 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 42 min |
| Mar 23, 7:53 PM CDT | Severe Thunderstorm Warning | EWX | Kerr, Real | 54 min |
| Mar 23, 8:08 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 52 min |
| Mar 23, 8:26 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays | 12 min |
| Mar 23, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 44 min |
| Mar 23, 8:32 PM CDT | Special Weather Statement | EWX | Kendall | 43 min |
| Mar 23, 8:40 PM CDT | Special Weather Statement | EWX | Caldwell | 50 min |
| Mar 23, 8:45 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Hays | 32 min |
| Mar 23, 8:46 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 44 min |
| Mar 23, 8:52 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 38 min |
| Mar 23, 8:53 PM CDT | Special Weather Statement | EWX | Travis | 52 min |
| Mar 23, 8:54 PM CDT | Special Weather Statement | EWX | Blanco | 51 min |
| Mar 23, 8:56 PM CDT | Severe Thunderstorm Warning | EWX | Travis | 49 min |
| Mar 23, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 25 min |
| Mar 23, 9:01 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 44 min |
| Mar 23, 9:04 PM CDT | Special Weather Statement | EWX | Hays | 41 min |
| Mar 23, 9:06 PM CDT | Special Weather Statement | EWX | Travis | 39 min |
| Mar 23, 9:07 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 38 min |
| Mar 23, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 59 min |
| Mar 23, 9:27 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 45 min |
| Mar 23, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Kendall, Medina | 29 min |
| Mar 23, 9:35 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 40 min |
| Mar 23, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 38 min |
| Mar 23, 10:00 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 45 min |
| Mar 23, 10:05 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 40 min |
| Mar 23, 10:06 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 39 min |
| Mar 23, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 16 min |
| Mar 23, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 46 min |
| Mar 23, 10:18 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 42 min |
| Mar 23, 10:31 PM CDT | Special Weather Statement | EWX | Bexar | 44 min |
| Mar 23, 10:34 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 41 min |
| Mar 23, 10:36 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 26 min |
| Mar 23, 10:58 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 34 min |
| Mar 23, 11:13 PM CDT | Special Weather Statement | EWX | Bexar | 47 min |
| Mar 23, 11:15 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 32 min |
| Mar 23, 11:29 PM CDT | Special Weather Statement | EWX | Wilson | 46 min |
| Mar 23, 11:39 PM CDT | Special Weather Statement | EWX | Gonzales, Lavaca | 51 min |
| Mar 23, 11:49 PM CDT | Special Weather Statement | EWX | Karnes | 41 min |
| Mar 24, 12:13 AM CDT | Special Weather Statement | EWX | Fayette | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.